Jump to content

Photo

Which Of These Painkillers Is The Worst For Acne Or The Gut?


4 replies to this topic

#1 Exister

Exister

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 448
    Likes: 56
About Me
  • Gender:Male
  • Joined: 25-July 12

Posted 06 October 2012 - 09:42 AM

Hi,

I had major surgery a week and a half ago, and since then have been on the following medication:

-Tylenol (acetaminophen) Extra Strength - 500 mg 8x daily
-Advil (ibuprofen) Extra Strength - 400 mg 3x daily
-Hydromorphone HCL CR (contin) - 3mg 2x daily
-Hydromorphone HCL - 1-2 mg every 4 hours as needed - I rarely take this one, maybe once every 2 days

I expect these are all bad for my acne in some way. Immune system or inflammatory response or gut (I already have leaky gut as it is), etc.
So I would like to stop taking one of them, and would like it to be the one that is probably causing me the most damage to my gut, liver and/or skin.

If tylenol's the worst I'll just start taking half as much, since it's probably the most important for me to take pain-wise.

Please feel free to give any advice you can, even if it's not a definite answer.

Thank you!

Edited by Exister, 06 October 2012 - 09:44 AM.


#2 betterness24

betterness24

    Rejuvenator

  • Veteran Members
  • Posts & Likes
    Posts: 133
    Gallery Images: 1
    Blog Entries: 5
    Likes: 37
About Me
  • Gender:Male
  • Location:Tennessee
  • Interests:God, Family, Friends, Guitar, Tennis, Painting, Weight-Lifting, Video-Games, Computer Tech, Android, Becoming Better... (work in progress)
  • Joined: 05-October 12

Posted 24 October 2012 - 05:38 PM

Wow you're on all of that??

Did your doctor tell you to take these??

Be careful with taking a lot of ibuprofen man it can cause stomach bleeding and junk. But as far as acne related...

Tylenol is just a pain suppresor-- affects the brain directly. Have no clue if it could cause acne.

Advil (ibuprofen, motrin)- these drugs are NSAID-- they are anti-inflammatory drugs. It should actually help reduce swelling and redness of acne.

Hydromorphone may be the cause (http://www.sideeffec...omorphone/acne/) But seriously, there are SO many other factors to think about... like the effects from combining drugs, the psychological and physiological affects from the surgery itself- hormones, lack of sleep, lack of physical exercise, lack of sunlight...


I wish I had more concrete evidence for you.. you'll just have to do some research man! Best of luck!

Edited by betterness24, 24 October 2012 - 05:40 PM.


#3 Exister

Exister

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 448
    Likes: 56
About Me
  • Gender:Male
  • Joined: 25-July 12

Posted 07 July 2013 - 05:44 PM

Still wondering about what I should or shouldn't be taking when I have a headache... I still have the hydromorphone and take that sometimes. But I'm not sure what's best for my health and acne.



#4 alternativista

alternativista

    Senior Member

  • Veteran Members
  • Posts & Likes
    Posts: 11,526
    Likes: 1,102
About Me
  • Gender:Female
  • Location:Houston, TX
  • Joined: 13-February 07

Posted 07 July 2013 - 07:28 PM

NSAIDs impair thyroid function.

Have you ever tried magnesium? Smelling peppermint? Capsaicin as in headache buster nasal spray?

#5 alternativista

alternativista

    Senior Member

  • Veteran Members
  • Posts & Likes
    Posts: 11,526
    Likes: 1,102
About Me
  • Gender:Female
  • Location:Houston, TX
  • Joined: 13-February 07

Posted 08 July 2013 - 09:23 AM

See this http://www.acne.org/...-etc/?p=3349300




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users